MAUDE Adverse Event Report: NIPRO CORPORATION (ODATE) NIPRO ELISIO-H DIALYZER

NIPRO CORPORATION (ODATE) NIPRO ELISIO-H DIALYZER
Model Number DD+ELISIO-15H
Health Effect - Clinical Codes Death (1802); Dyspnea (1816); Low Blood Pressure/ Hypotension (1914)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
With 2 hours left of dialysis treatment, staff noticed that blood was visible on the arterial hanson dialysate line.Treatment was stopped and terminated immediately, blood was not returned.The dialysis machine was pulled out of the hospital unit floor and no new set up was started.Patient had shortness of breath, but staff was not sure if the patient had these symptoms prior to treatment.Treatment info: time = 4 hrs.Bfr/dfr = 300/600.Heparin = got 1900 units during treatment (didn't specify if it's bolus/maintenance).No other medications during treatment.Has cvc.Using gambro machine.5th treatment on elisio.Additional information received 03/30/2020: cause of patient death was natural; per coroner.Blood cultures were obtained and negative on day of event.Patient had multiple comorbidities including chf (congestive heart failure) with reduced ejection fraction, af(arterial fibrillation) with rvr(rapid ventricular rate), ckd(chronic kidney disease), and obesity.He did not tolerate hd due primarily to hypotension on treatment with inability to remove fluid and was massively fluid overloaded.Patient did not wish to pursue dialysis, and chose a comfort based approach after a trial of hd.He was imminently dying and family was supportive of his decision to pursue comfort/hospice care.

Brand Name
NIPRO ELISIO-H DIALYZER
Common Device Name
DIALYZER
Manufacturer (Section D)
NIPRO CORPORATION (ODATE)
8-7 hanuki-yachi, nilda-aza
ohdate-shi, akita, 01857 94
JA  0185794
MDR Report Key9935741
Report Number1056186-2020-00003
Device Sequence Number19442360
Product Code KDI
UDI-Device Identifier00383790007108
UDI-Public00383790007108
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/07/2020
Report Date (Section F) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberDD+ELISIO-15H
Device Catalogue NumberDD+ELISIO-17H
Device Lot Number17L18F
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/25/2020
Device Age27 MO
Event Location Hospital
Date Report to Manufacturer04/07/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA04/07/2020